Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 13, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 10, 2011, 1:25 AM EDT for Darlington County, Marlboro County, South Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2011, 1:25 AM EDT (05:25 UTC)
- Expired
- Apr 10, 2011, 2:00 AM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Darlington County, SC, Marlboro County, SC
The radar
The Columbia radar (KCAE), 133 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 1:45 AM EDT | HAIL 1.75 | 1 Sw Society Hill, SC | AT SOCIETY HILL POLICE DEPARTMENT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS52 KILM 100525
SVRILM
SCC031-069-100600-
/O.NEW.KILM.SV.W.0013.110410T0525Z-110410T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
125 AM EDT SUN APR 10 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 200 AM EDT
* AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED JUST NORTHWEST OF SOCIETY HILL...AND MOVING
SOUTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MONT CLARE...
MECHANICSVILLE...
BROWNSVILLE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3450 8000 3451 7998 3450 7989 3454 7983
3456 7983 3460 7981 3442 7956 3430 7963
3429 7964 3431 7966 3429 7969 3429 7973
3426 7975
TIME...MOT...LOC 0525Z 314DEG 29KT 3449 7984
$$
RAS1 follow-up statement
586
WWUS52 KILM 100557
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
157 AM EDT SUN APR 10 2011
SCC031-069-100607-
/O.EXP.KILM.SV.W.0013.000000T0000Z-110410T0600Z/
MARLBORO SC-DARLINGTON SC-
157 AM EDT SUN APR 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DARLINGTON AND
SOUTHERN MARLBORO COUNTIES WILL EXPIRE AT 200 AM EDT...
AT 154 AM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED AND IS NO LONGER SEVERE...THUS THE WARNING WILL BE
ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3450 8000 3451 7998 3450 7989 3454 7983
3456 7983 3460 7981 3442 7956 3430 7963
3429 7964 3431 7966 3429 7969 3429 7973
3426 7975
TIME...MOT...LOC 0557Z 314DEG 29KT 3431 7962
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:45 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Apr 9, 8:45 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 845 PM EDT SAT APR 9 2011 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE NORTHWEST WILL BRING SHOWERS AND ISOLATED THUNDERSTORMS OVERNIGHT. A COLD FRONT WILL CROSS THE AREA LATE MONDAY INTO TUESDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION THROUGH MID WEEK. A POTENTIALLY STRONG LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH 6 PM SUNDAY/... AS OF 835 PM SATURDAY...BEWARE THE NORTHWEST FLOW. SVR WATCH UPDATED FOR MARION/HORRY/GEORGETOWN/WILLIAMSBURG SC TIL 2 AM SUN. TOR WATCH TIL 2 AM SUN FOR DARLINGTON/FLORENCE COUNTIES. SFC FRONT AT THE MOMENT MEANDERING N-S IN A LINE BETWEEN CAPE ROMAIN AND GSP LOCATIONS. FROM THE NC-SC BORDER AND NORTHWARD...MSAS/LAPS AND PARAMETERS ON SPC MESO PAGE INDICATE SFC BASED TSTM PARAMETERS BECOME INCREASINGLY STABLE. THE KLTX VWP INDICATES ATLEAST 2K FEET OF EAST SOUTHEAST MARINE INFLUENCED FLOW IN THESE LOWER LEVELS...WHICH WILL HAVE A STABILIZING EFFECT TO THE CONVECTION MOVING INTO THE SOUTHEAST PORTIONS OF NC FROM THE NORTHWEST...HENCE THE MORE STRATIFORM THE PCPN BECOMES. HOWEVER...THE ILM SC COUNTIES WILL HAVE THE BEST SHOT FOR POSSIBLE SEVERE CONVECTION DUE TO THE PROXIMITY OF THE FRONT...AND THE MUCH SHALLOWER MARINE LAYER AS COMPARED ACROSS THE ILM NC COUNTIES...WHICH IN TURN WILL RESULT IN SFC BASED PARAMETERS MORE CONDUCIVE TO POSSIBLE CONVECTION...POSSIBLY SEVERE. IE. DEWPOINTS WELL INTO THE 60S. TEMPS ALOFT HAVE LOWERED AS THE UPPER LEVEL DISTURBANCE APPROACHES WITHIN THE NW FLOW ALOFT. THE EXCELLENT DYNAMICS ACCOMPANYING THIS DISTURBANCE WILL ALLOW FOR STRONGER UPDRAFTS/DOWNDRAFTS AND THE INCREASED POTENTIAL FOR MONSTER HAIL GROWTH...WITH DAMAGING WIND GUSTS SECONDARY DEPENDING ON THE THICKNESS OF THAT SFC BASED MARINE LAYER. && .SHORT TERM /6 PM SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...SUNDAY NIGHT HIGH PRESSURE SLIPS FARTHER OFFSHORE AND ALLOWS LOCAL WINDS TO VEER TO SSW...WITH A DIFFUSE AND UNEVENTFUL WARM FRONT LIKELY LIFTING NORTH OVER THE REGION INTO SUNDAY EVENING. THE ELEVATED AND BALMY SSW FLOW OVERNIGHT AHEAD OF A COLD FRONT MOVING ACROSS THE MISSISSIPPI VALLEY WILL KEEP MINIMUM TEMPS HELD IN THE 60S INTO DAYBREAK MONDAY. VERY WARM TO HOT DAY EXPECTED MONDAY IN WARM SECTOR AHEAD OF APPROACHING COLD FRONT. SEE FIRE WX SECTION BELOW FOR EXPECTED FIRE CONCERNS ON MONDAY. WE MAY WITNESS FEW RECORD HIGH TEMPS APPROACHED OR NEARED. ILM MAX TEMP OF 88 DEG SET ON 4/11/1908 WILL BE TOUGH TO ECLIPSE MONDAY. THE ATMOSPHERE WILL BE QUITE DRY ABOVE 5000 FT WITH MOSTLY SUNNY...WARM...AND BREEZY/WINDY CONDITIONS A GOOD BET. HAVE RETAINED POPS FOR LATE MONDAY NIGHT AS COLD FRONT ARRIVES ON OUR WESTERN DOOR STE AROUND 6Z TUESDAY...NEARING THE COAST INTO DAYBREAK. QPF FIELDS APPEAR MEAGER COMPARED TO PREVIOUS RUNS AND HAVE HELD CURRENT POPS IN SCT CATEGORY...BUT INCLUDING TSTMS. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 3 PM SATURDAY...SURFACE COLD FRONT MAY JUST BE PUSHING OFF THE COAST AT 12Z TUESDAY. THE LINGERING LOW LEVEL BAROCLINIC ZONE AND MID LEVEL TROUGH AND VORT MAX SHOULD KEEP RAIN CHANCES IN THE FORECAST FOR A FEW HOURS THEREAFTER MAINLY ALONG THE COAST. DRY AIR ADVECTION TAKES HOLD BY AFTERNOON HOWEVER. ECMWF CUTOFF IS A RELATIVELY NEW IDEA AND LOOKS RATHER ANOMALOUS SO NOT MUCH CREDENCE GIVEN TO THAT SOLUTION AT THIS TIME. SURFACE HIGH WEDGES IN FROM THE NORTH ON WEDNESDAY WHICH COULD BE THE ONLY DAY OF THE PERIOD WITH NEAR CLIMO HIGHS...THE REST OF THE LONG TERM LOOKS WARM. THE HIGH LIFTS OUT THURSDAY ALLOWING FOR SOME WARMING AND THE RETURN FLOW GETS BOLSTERED ON FRIDAY AHEAD OF APPROACHING COLD FRONT. COPIOUS MOISTURE SHOULD FLOOD IN ON FRIDAY AHEAD OF THIS BOUNDARY AND RAIN CHANCES WILL BE ON THE RISE. CHANCE FOR SHOWERS AND TSTMS PEAKS FRIDAY NIGHT WITH FROPA ALTHOUGH EXACT TIMING WILL LIKELY BE REFINED IN THE COMING DAYS. MODELS ARE WAFFLING WITH THE STRENGTH OF THE UPPER TROUGH IN THE EAST OVER THE WEEKEND WHICH WILL DICTATE HOW MUCH COOLING THERE IS BEHIND THE FRIDAY COLD FRONT. && .AVIATION /00Z SATURDAY THROUGH THURSDAY/... AS OF 00Z...SEVERE CONVECTION ASSOCIATED WITH AN MCS FIRING ALONG THE FRONTAL BOUNDARY. CURRENT CELLS ARE RIGHT MOVERS AND MAY MISS MOST OF THE CWA. HRRR MODEL HAS STORMS PLOWING THROUGH THE CWA FROM 01-04Z. THINK THAT BY THE TIME THEY GET TO LBT THEY WILL BE MOSTLY SHOWERS...WITH THUNDER ADDED TO FLO. CONVECTION WILL REACH THE COAST BY 03Z...AGAIN MOSTLY SHOWERS WITH ISOLATED EMBEDDED THUNDER. CONVECTION WILL LINGER THE LONGEST AT ILM...BASED ON THE HRRR. AFTER THE PASSAGE OF CONVECTION...MODELS IN FAIRLY GOOD AGREEMENT TO LOWER CEILINGS TO IFR (ALREADY NEAR IFR AT CRE). WILL KEEP IFR CEILINGS...AND POSSIBLE IFR VIS AT FLO...TIL MID TO LATE MORNING AS THE CEILINGS WILL BE STUBBORN TO LIFT. BY SUNDAY AFTERNOON EXPECT VFR AT ALL TERMINALS. EXTENDED OUTLOOK...STRONG S/SW WINDS MONDAY BUT VFR. MODERATE CONFIDENCE IN SHOWERS/THUNDERSTORMS TUESDAY. VFR WEDNESDAY AND THURSDAY. && .MARINE... NEAR TERM /THROUGH 6 PM SUNDAY/... AS OF 835 PM SATURDAY...NE THROUGH E FLOW WILL DOMINATE THE COASTAL WATERS...WITH THE SFC FRONT LOCATED VICINITY OF CAPE ROMAIN. ONSHORE FLOW WILL PRODUCE 2 TO 3 FOOT SEAS MAINLY A FUNCTION OF THE SHORT PERIOD WIND DRIVEN VARIETY. A FEW 4 FOOTERS WILL BE POSSIBLE OFF CAPE FEAR...SPECIFICALLY VICINITY OF FRYING PAN SHOALS...AND TO A LESSER DEGREE THE WATERS OFF CAPE ROMAIN. WILL HIGHLIGHT THE INCREASED CONVECTIVE POTENTIAL OVER THE ILM SC WATERS AS THE BEST CONVECTIVE ACTIVITY MOVES ALONG AND SOUTH OF THE MEANDERING FRONTAL BOUNDARY. SHORT TERM /6 PM SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 PM SATURDAY...NO PROBLEMS ANTICIPATED IN THE WATERS SUNDAY NIGHT...WITH MODERATE S-SSW FLOW SEAS 2-3 FEET. MONDAY HOWEVER WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT AND AN ADVISORY MONDAY AFTERNOON AND OVERNIGHT MAY BE NEEDED. IT APPEARS THE ASSOCIATED WINDSHIFT WITH THIS FRONT MAY NOT OCCUR UNTIL AFTER DAYBREAK TUESDAY. THUS EXPECTED SOUTH FLOW TO HOLD LATE SUNDAY THROUGH MONDAY NIGHT...BUT BECOMING INCREASINGLY TREACHEROUS AS GUSTS AND SEA-HEIGHTS INCREASE. A COUPLE CLOUD TO WATER LIGHTNING STRIKES CANNOT BE RULED OUT LATE MONDAY NIGHT INTO TUESDAY. LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 3 PM SATURDAY...MODERATELY STRONG WIND FIELD WILL BE IN PLACE TO BEGIN TUESDAY JUST AS A COLD FRONT ENTERS THE WATERS. THIS BOUNDARY WILL QUICKLY TRANSLATE EASTWARD AND BRING A QUICK VEER TO A MORE OFFSHORE DIRECTION FROM THE PRE-FRONTAL SOUTH-SOUTHWESTERLY FLOW. SOON AFTER FROPA WIND SPEED WILL TAPER OFF RATHER QUICKLY AND ANY WIND OR SEAS-DRIVEN FLAGS IN EFFECT WILL LIKELY BE ABLE TO BE DROPPED. ADDITIONAL VEERING TO THE NORTHEAST IS EXPECTED TUESDAY NIGHT INTO WEDNESDAY AS A SURFACE RIDGE OF HIGH PRESSURE WEDGES IN FROM POINTS NORTH. THIS HIGH WILL LIFT OUT AND PROGRESS TO THE EAST ON THURSDAY VEERING THE WIND YET TO EASTERLY/ONSHORE. A SOUTHERLY COMPONENT MAY ALSO SOON BE IN THE OFFERING AS SOON AS THURSDAY NIGHT OR SLIGHTLY THEREAFTER AS A COLD FRONT APPROACHES FROM THE WEST. && .FIRE WEATHER...VERY WARM TO HOT CONDITIONS MONDAY COINCIDENT WITH BLUSTERY SW WINDS WILL ELEVATE THE FIRE DANGER ACROSS THE EASTERN CAROLINAS. RELATIVELY HIGH DEWPOINTS WITH A MUGGY FEEL HOWEVER MAY SERVE TO KEEP RH VALUES ABOVE 30 PERCENT IN MANY AREAS MONDAY AFTERNOON...BUT DRY FINE FUELS WILL STILL SPELL AN ENHANCED FIRE DANGER MONDAY...AND A SPECIAL WEATHER STATEMENT MAY BE NEEDED TO ADDRESS THIS ISSUE...AND REMAINS AT LEAST PARTIALLY DEPENDENT ON RAINFALL/BASIN QPF TONIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...DCH SHORT TERM...MJC LONG TERM...MBB AVIATION...HDL FIRE WEATHER...MJC
Hazardous weather outlook, Apr 10, 12:53 AM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1253 AM EDT SUN APR 10 2011 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-110500- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 1253 AM EDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT. A FEW MAY BE STRONG TO SEVERE WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ250-252-254-256-110500- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1253 AM EDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 35
In the hours before
Local storm report, Apr 9, 10:23 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1023 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG CLYDE 34.38N 80.18W
04/09/2011 DARLINGTON SC DEPT OF HIGHWAYS
TREE IN ROADWAY AT THE INTERSECTION OF ASHLAND ROAD AND
OLD CAMDEN RD.
&&
EVENT NUMBER ILM1100159
43Local storm report, Apr 9, 10:25 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1025 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 SW HARTSVILLE 34.35N 80.11W
04/09/2011 DARLINGTON SC EMERGENCY MNGR
9 POWER POLES DOWN AND TOPS OUT OF PINE TREES NEAR HWY
15 AND SNOW HILL ROAD
&&
EVENT NUMBER ILM1100161
RASSpecial weather statement, Apr 9, 10:30 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1030 PM EDT SAT APR 9 2011
NCZ100-101-100300-
NEW HANOVER-BRUNSWICK-
1030 PM EDT SAT APR 9 2011
...A STRONG THUNDERSTORM OVER THE EASTERN BRUNSWICK COUNTY COAST...
AT 1030 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES NORTHEAST OF
LONG BEACH...OR 14 MILES SOUTHWEST OF CAROLINA BEACH...MOVING EAST AT
40 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CAROLINA BEACH...BOILING
SPRING LAKES...LONG BEACH...OAK ISLAND...SOUTHPORT...BALD HEAD
ISLAND...CASWELL BEACH...KURE BEACH AND YAUPON BEACH.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3385 7795 3385 7796 3385 7801 3386 7802
3390 7798 3392 7799 3391 7802 3389 7801
3388 7803 3391 7818 3406 7820 3406 7795
3399 7796 3397 7798 3395 7796 3398 7793
3406 7792 3406 7788
MBBLocal storm report, Apr 9, 10:33 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON NC
1033 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 NW HARTSVILLE 34.38N 80.10W
04/09/2011 E1.25 INCH DARLINGTON SC PUBLIC
HALF DOLLAR SIZE HAIL COVERING GROUND
0739 PM HAIL 6 NW HARTSVILLE 34.43N 80.16W
04/09/2011 E1.00 INCH DARLINGTON SC TRAINED SPOTTER
0753 PM HAIL CLYDE 34.38N 80.18W
04/09/2011 E1.00 INCH DARLINGTON SC TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND.
0755 PM HAIL CLYDE 34.38N 80.18W
04/09/2011 E1.25 INCH DARLINGTON SC TRAINED SPOTTER
HALF DOLLAR SIZE HAIL
0800 PM TSTM WND DMG CLYDE 34.38N 80.18W
04/09/2011 DARLINGTON SC DEPT OF HIGHWAYS
TREE IN ROADWAY AT THE INTERSECTION OF ASHLAND ROAD AND
OLD CAMDEN RD.
0800 PM TSTM WND DMG 2 NE CLYDE 34.40N 80.16W
04/09/2011 DARLINGTON SC EMERGENCY MNGR
*** 2 INJ *** TREE DOWN ON A CAR NEAR LAKE ROBINSON
0800 PM TSTM WND DMG 2 SW HARTSVILLE 34.35N 80.11W
04/09/2011 DARLINGTON SC EMERGENCY MNGR
9 POWER POLES DOWN AND TOPS OUT OF PINE TREES NEAR HWY
15 AND SNOW HILL ROAD
0801 PM HAIL 7 WNW HARTSVILLE 34.41N 80.20W
04/09/2011 E1.00 INCH DARLINGTON SC TRAINED SPOTTER
0802 PM HAIL 4 WSW HARTSVILLE 34.35N 80.15W
04/09/2011 E1.75 INCH DARLINGTON SC TRAINED SPOTTER
0805 PM HAIL 2 NE CLYDE 34.40N 80.15W
04/09/2011 E2.75 INCH DARLINGTON SC BROADCAST MEDIA
BASEBALL SIZE HAIL ON LAKE ROBINSON. PUBLIC REPORT
RELAYED BY MEDIA.
0808 PM HAIL 1 N DARLINGTON 34.32N 79.87W
04/09/2011 E1.00 INCH DARLINGTON SC EMERGENCY MNGR
HAIL COVERING GROUND
0815 PM HAIL LAMAR 34.17N 80.07W
04/09/2011 E2.00 INCH DARLINGTON SC NWS EMPLOYEE
0820 PM HAIL 8 WNW QUINBY 34.28N 79.86W
04/09/2011 E0.88 INCH DARLINGTON SC PUBLIC
0824 PM HAIL 4 WNW FLORENCE 34.20N 79.85W
04/09/2011 E1.75 INCH FLORENCE SC TRAINED SPOTTER
0836 PM HAIL FLORENCE 34.18N 79.78W
04/09/2011 E0.88 INCH FLORENCE SC PUBLIC
0840 PM TSTM WND DMG 4 E COWARD 33.97N 79.68W
04/09/2011 FLORENCE SC BROADCAST MEDIA
LARGE TREE DOWN ON A TRUCK NEAR THE LYNCHES RIVER
BRIDGE ON FRIENDFIELD ROAD.
0852 PM TSTM WND DMG DARLINGTON 34.30N 79.87W
04/09/2011 DARLINGTON SC DEPT OF HIGHWAYS
TREE IN ROAD AT THE INTERSECTION OF INDIAN BRACH RD AND
MCIVER RD
0859 PM TSTM WND DMG 2 SW DARLINGTON 34.28N 79.89W
04/09/2011 DARLINGTON SC DEPT OF HIGHWAYS
TREE ON ROAD AT THE INTERSECTION OF INDIAN BRACH RD AND
LAMAR HWY
0906 PM HAIL 1 SW CADES 33.77N 79.79W
04/09/2011 E1.00 INCH WILLIAMSBURG SC TRAINED SPOTTER
0940 PM TSTM WND DMG SURFSIDE BEACH 33.61N 78.98W
04/09/2011 HORRY SC PUBLIC
LARGE LIMBS DOWN.
0950 PM HAIL MURRELLS INLET 33.55N 79.05W
04/09/2011 E1.00 INCH GEORGETOWN SC EMERGENCY MNGR
&&
EVENT NUMBER ILM1100144 ILM1100141 ILM1100142 ILM1100143 ILM1100159
ILM1100160 ILM1100161 ILM1100145 ILM1100146 ILM1100148 ILM1100147
ILM1100150 ILM1100151 ILM1100149 ILM1100152 ILM1100156 ILM1100153
ILM1100154 ILM1100155 ILM1100157 ILM1100158
43Special weather statement, Apr 9, 10:50 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1050 PM EDT SAT APR 9 2011
SCZ032>034-039-046-100415-
FLORENCE-MARION-WILLIAMSBURG-GEORGETOWN-HORRY-
1050 PM EDT SAT APR 9 2011
...STRONG THUNDERSTORMS PRODUCING FREQUENT LIGHTNING OVER NORTHEAST
SOUTH CAROLINA...
AT 1047 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM JUST WEST OF
LAKE CITY TO JUST SOUTH OF CONWAY...AND WERE MOVING SOUTHEAST AT 45
MPH.
THESE THUNDERSTORMS ARE PRODUCING EXCESSIVE CLOUD-TO-GROUND
LIGHTNING. WIND GUSTS IN EXCESS OF 40 MPH AND TORRENTIAL DOWNPOURS
ARE ALSO POSSIBLE.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CONWAY...GARDEN CITY...
GEORGETOWN...KINGSTREE...LAKE CITY...MURRELLS INLET...MYRTLE BEACH...
NORTH MYRTLE BEACH...RED HILL...SOCASTEE...SURFSIDE BEACH AND
ANDREWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM...SO
RESIDENTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3332 7975 3350 7997 3351 8009 3388 7989
3394 7998 3399 7991 3408 7994 3384 7861
3371 7886 3346 7909 3320 7918 3321 7918
3334 7916 3328 7923 3338 7927 3329 7929
3318 7919 3319 7918 3312 7926
RASLocal storm report, Apr 10, 12:47 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1247 AM EDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HAIL 1 S WALLACE 34.71N 79.83W
04/10/2011 M1.00 INCH MARLBORO SC AMATEUR RADIO
&&
EVENT NUMBER ILM1100162
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:56 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 79 min |
| Apr 9, 9:34 PM EDT | Special Marine Warning | ILM | 56 min | |
| Apr 9, 10:18 PM EDT | Special Weather Statement | ILM | Georgetown | 57 min |
| Apr 9, 10:23 PM EDT | Special Marine Warning | ILM | 59 min | |
| Apr 9, 10:25 PM EDT | Special Marine Warning | ILM | 95 min | |
| Apr 9, 10:50 PM EDT | Special Weather Statement | ILM | Florence, Georgetown, Williamsburg | 85 min |
| Apr 10, 12:40 AM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marlboro | 35 min |
| Apr 10, 1:40 PM EDT | Small Craft Advisory | ILM | 56 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.